| Model Number |
TA6035L |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
04/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a veterinary procedure, only half of the staples fired.The patient dog passed away, but the surgical team was not sure if this was the cause.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a veterinary procedure, an incision was made from dorsal to ventral just caudal to the scapula.Underlying thoracic wall muscles were transected as encountered.The intercostal muscles and pleura were incised and the chest cavity was opened at the 4th intercostal space.Massive amounts of light green/yellow/tan mucoid serosanguinous fluid was found.A 10cm x 5cm multilobulated soft tissue tan/firm mass noted in the right cranial lung lobe, extending to the hilus.The right middle lung lobe adhered to the right cranial lung lobe.Multifocal pinpoint-sized areas of increased firmness were noted throughout all lung lobes.A stapler was applied around the right cranial lung lobe at the level of the hilus.The stapler was engaged and the lung lobe transected.Hemorrhage was then noted at the level of the vena cava.The defect was immediately closed w/ a finger and then a satinsky.Cardiac arrest occurred.Open chest compressions were performed.Cpr was continued for over 15 minutes per clients request.250ml of prbcs bolused.No response noted.Clients elected to stop cpr.Patient confirmed deceased.The chest was closed routinely.After cpr efforts had ceased the ta stapler was examined to see if all of the staples had fired appropriately.The stapler was fired again and about half of the staples were still inside of the instrument and had not made it into the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the photo showed the jaws of the instrument open with the single use loading unit fully applied and a few properly formed staples sitting on the single use loading unit pushers in bodily fluids.It was reported that staples were missing from the staple line after firing.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.